MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; OPTETRAK ASY,CR CEMENTED FEMORAL, SZ 5,

EXACTECH, INC. OPTETRAK; OPTETRAK ASY,CR CEMENTED FEMORAL, SZ 5,
Model Number OPTETRAK ASY,CR CEMENTED FEMORAL, SZ 5,
Medical Device Problem Codes Loss of Osseointegration (2408); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6), this (b)(6), 178 cm, (b)(6) (bmi=35), male patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2012.The indication for the index procedure was osteoarthritis.The patient was implanted with a cruciate retaining cemented femoral asymmetrical component size 5 left (catalog 230-02-05, serial (b)(4)), optetrak knee system - cemented finned tibial tray - size 5f/4t (catalog 200-04-54, serial (b)(4)), optetrak knee system - cruciate retained (cr) tibial insert - size 5 - 9mm (catalog 200-25-09, serial (b)(4)), optetrak knee system - three pegs patella - diameter 35mm (catalog 200-02-35, serial (b)(4)) and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(4)).On (b)(6) 2017, approximately 65 months post implantation, the patient underwent revision due to aseptic loosening femur; aseptic loosening tibia; lysistibia; other indication for revision.The exactech were removed and replaced.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that revision reported was likely the result of an insufficient bond between the implant and the bone, which led to aseptic (non-infected) femoral and tibial loosening and osteolysis.However, this cannot be confirmed since the devices were not returned for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Section h11: corrections made in the following section(s): (a1) patient identifier has been updated.(d1) brand name.(d2) common device name.(d4) model number was entered in error.Please disregard.(h6) patient code was entered in error.This has been corrected in new submission.

Brand Name
OPTETRAK
Common Device Name
OPTETRAK ASY,CR CEMENTED FEMORAL, SZ 5,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9715004
Report Number1038671-2020-00203
Device Sequence Number13988216
Product Code JWH
UDI-Device Identifier10885862061706
UDI-Public10885862061706
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K032606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,foreign,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2014
Device Model NumberOPTETRAK ASY,CR CEMENTED FEMORAL, SZ 5,
Device Catalogue Number230-02-05
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight110